Alert archive / Idaho / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 12, 2011, 4:00 PM MDT for Bannock County, Idaho. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2011, 4:00 PM MDT (22:00 UTC)
- Expired
- Sep 12, 2011, 5:45 PM MDT
- In force
- 105 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WGUS55 KPIH 122200 FFWPIH IDC005-130100- /O.NEW.KPIH.FF.W.0010.110912T2200Z-110913T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 400 PM MDT MON SEP 12 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO... * UNTIL 700 PM MDT * AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM SOUTHWEST OF INKOM. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... INKOM SCOUT MOUNTAIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4281 11234 4281 11225 4271 11223 4271 11236 $$ HEDGES
1 follow-up statement
539 WGUS75 KPIH 122345 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 545 PM MDT MON SEP 12 2011 IDC005-122355- /O.CAN.KPIH.FF.W.0010.000000T0000Z-110913T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANNOCK ID- 545 PM MDT MON SEP 12 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BANNOCK COUNTY... LAT...LON 4281 11234 4281 11225 4271 11223 4271 11236 $$ HEDGES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 2:00 PM MDT, 2 hours earlier.
Area forecast discussion, Sep 12, 2:00 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT MON SEP 12 2011 .DISCUSSION...TONIGHT THROUGH NEXT MONDAY. THE LATEST SATELLITE IMAGERY WAS SHOWING A BROAD/SHALLOW UPPER LOW ACROSS CALIFORNIA/NEVADA WITH TWO WELL DEFINED VORT-FEATURES EMBEDDED IN THE FLOW. THE NRN MOST FEATURE WAS POSITIONED NEAR WENDOVER AND WAS ROTATING NW AROUND THE PERIPHERY OF THE LOW WHILE THE SRN MOST FEATURE WAS DROPPING SOUTH ALONG THE SRN CALIFORNIA COAST. SCATTERED THUNDERSTORM ACTIVITY WAS DEVELOPING ACROSS THE FORECAST AREA IN RESPONSE TO THE UNSTABLE AIRMASS AND THE PASSING VORT-FEATURE AND WILL CONTINUE INTO THE EVENING HOURS. THE SRN VORT-FEATURE IS EXPECTED TO ROTATE INLAND TUESDAY BECOMING THE MAIN FOCAL POINT FOR THE TRAJECTORY OF THE LOW AS IT GRADUALLY LIFTS NE ACROSS ARIZONA AND INTO SE UTAH SOMETIME THURSDAY MORNING. ALL THE WHILE...SE IDAHO WILL REMAIN ON THE PERIPHERY OF THE LOW UNDER MODESTLY UNSTABLE CONDITIONS AND DIURNAL/ISOLATED THUNDERSTORM ACTIVITY TUESDAY AND WEDNESDAY. ON THURSDAY...A PACIFIC SHORT-WAVE WILL ROTATE INTO BRITISH COLUMBIA SHEARING EAST INTO CNTRL CANADA OVER THE COURSE OF THE FOLLOWING 36HRS. THE SRN EXTENT OF THIS WAVE WILL TREK INLAND THURSDAY NIGHT/FRIDAY WITH ATTENDING PRECIPITATION/THUNDERSTORMS SPREADING ACROSS THE FORECAST AREA FRIDAY AND SATURDAY. BY SUNDAY...THE 12Z GFS WAS SHOWING A DRY WEST FLOW BREAKING ACROSS THE NRN TIER STATES AS A SECOND PAC SHORT-WAVE EJECTED INLAND ACROSS NRN CANADA FOLLOWED BY A HIGH PRESSURE RIDGE BUILDING NORTH ALONG THE NW COAST FOR A DRY FORECAST SCENARIO THROUGH MONDAY. THE 00Z ECMWF ON THE OTHER HAND WAS ADVERTISING MORE TROUGHINESS ACROSS THE NRN ROCKIES WITH THE PASSAGE OF THE SECOND PAC SHORT-WAVE. HAVE GENERALLY TRENDED SLIGHTLY DRIER LATE NEXT WEEKEND GIVING THE NOD TO THE GFS FOR NOW. HUSTON && .AVIATION...A WEAK SOUTHERLY FLOW ALOFT IS PUSHING SOME MONSOON MOISTURE OVER THE AREA. VISIBLE IMAGERY INDICATING BUILDUPS OVER MOUNTAINS THIS AFTERNOON...WHICH WILL LIKELY CONTINUE THROUGH THE EVENING. MOS GUIDANCE FAVORING TS OVER TERMINALS TODAY...SO HAVE INTRODUCED VCTS RATHER THAN A MERE CB MENTION. CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER SUNSET TONIGHT. HINSBERGER && .FIRE WEATHER...AN UPPER LOW OVER CALIFORNIA IS BRINGING A WEAK SOUTHERLY FLOW OVER IDAHO TODAY. THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT...ESPECIALLY OVER MOUNTAINS...AND PRODUCE GUSTY WINDS. STORMS TONIGHT COULD BRING SOME LIGHT TO MODERATE RAINFALL MAINLY OVER THE MOUNTAINS. RAIN AMOUNTS WILL GENERALLY BE UNDER A TENTH OF AN INCH. LESS THUNDERSTORM COVERAGE IS EXPECTED TOMORROW AS THE UPPER LOW ERODES AND UPPER RIDGING BUILDS INTO THE AREA. WINDS WILL INCREASE ON THURSDAY AS A COLD FRONT MAKES ITS WAY INTO THE AREA. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT IDZ409>413 AND IDZ475>477. &&
Hazardous weather outlook, Sep 12, 4:55 AM MDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 455 AM MDT MON SEP 12 2011 IDZ017>025-031-032-131100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 455 AM MDT MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL CONTINUE STREAM NORTH OUT OF THE GREAT BASIN TODAY RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS. A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY THROUGH MIDNIGHT FOR IDAHO FIRE ZONES 409...410...411...412...413...475...476 AND 477. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PATTERN OVER THE REGION WILL REMAIN SOMEWHAT STAGNANT AND EXPECT MONSOON MOISTURE TO REMAIN OVER PORTIONS OF SOUTHEAST IDAHO INTO TUESDAY. MIDWEEK THE UPPER LEVEL PATTERN WILL TRANSITION TO A DRIER WESTERLY FLOW PATTERN. A PACIFIC SYSTEM WILL BRING SCATTERED SHOWERS AND COOLER TEMPERATURES TO THE REGION FOR FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 12, 1:39 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
139 PM MDT MON SEP 12 2011
IDZ019-023-122045-
CARIBOU ID-TETON ID-BONNEVILLE ID-
139 PM MDT MON SEP 12 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 245 PM MDT
AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORM NEAR PALISADES. THESE STORMS WERE NEARLY
STATIONARY AND MAY PRODUCE WIND GUSTS UP TO 40 MPH WITH BRIEF HEAVY
RAIN.
LOCATIONS IMPACTED INCLUDE...
PALISADES...
LAT...LON 4289 11130 4345 11161 4361 11105 4352 11103
4284 11104
TIME...MOT...LOC 1938Z 163DEG 2KT 4331 11125
HUSTONSpecial weather statement, Sep 12, 1:43 PM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
143 PM MDT MON SEP 12 2011
IDZ018-031-032-122045-
BLAINE ID-CUSTER ID-
143 PM MDT MON SEP 12 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN CUSTER COUNTY IN CENTRAL IDAHO
NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 245 PM MDT
AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS NEAR GALENA EXTENDING EAST TOWARD COPPER
BASIN. THESE STORMS WERE NEARLY STATIONARY AND MAY PRODUCE WIND
GUSTS UP TO 40 MPH WITH BRIEF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
GALENA...
LAT...LON 4394 11498 4395 11500 4397 11499 4409 11430
4391 11370 4351 11400 4365 11467 4368 11470
4373 11468 4380 11471 4378 11485 4382 11487
4385 11499 4392 11501
TIME...MOT...LOC 1941Z 163DEG 2KT 4381 11472
HUSTONSpecial weather statement, Sep 12, 2:45 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MDT MON SEP 12 2011 IDZ021-023-122130- CARIBOU ID-BANNOCK ID- 245 PM MDT MON SEP 12 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO EXTREME NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 330 PM MDT AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF POCATELLO...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... PORTNEUF GAP AND DRIVE IN FIRE AREA... LAT...LON 4299 11244 4292 11212 4269 11226 4274 11249 TIME...MOT...LOC 2045Z 196DEG 3KT 4280 11234 HUSTON
Special weather statement, Sep 12, 2:47 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 247 PM MDT MON SEP 12 2011 IDZ021-022-122130- POWER ID- 247 PM MDT MON SEP 12 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL POWER COUNTY IN SOUTHEAST IDAHO UNTIL 330 PM MDT AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF AMERICAN FALLS...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL POWER COUNTY... LAT...LON 4282 11277 4281 11258 4266 11266 4270 11282 TIME...MOT...LOC 2047Z 192DEG 2KT 4275 11272 HUSTON
Special weather statement, Sep 12, 3:09 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
309 PM MDT MON SEP 12 2011
IDZ023-122200-
BANNOCK ID-
309 PM MDT MON SEP 12 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
UNTIL 400 PM MDT
AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN NEAR
POCATELLO...MOVING NORTH AT 10 MPH.
THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAIN OVER THE
DRIVE IN BURN AREA ON THE EAST SIDE OF POCATELLO. PERSONS BELOW THE
BURN AREA SHOULD REMAIN ALERT FOR THE POSSIBILITY OF FLASH FLOODING
AND DEBRIS FLOWS.
LAT...LON 4282 11244 4287 11236 4287 11235 4277 11227
4275 11237
TIME...MOT...LOC 2106Z 161DEG 9KT 4286 11240
HEDGESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 1:39 PM MDT | Special Weather Statement | PIH | Bonneville | 66 min |
| Sep 12, 1:43 PM MDT | Special Weather Statement | PIH | Camas | 62 min |
| Sep 12, 2:45 PM MDT | Special Weather Statement | PIH | Bannock | 45 min |
| Sep 12, 2:47 PM MDT | Special Weather Statement | PIH | Power | 43 min |
| Sep 12, 3:09 PM MDT | Special Weather Statement | PIH | Bannock | 51 min |
Nearby
Flash Flood Warnings in Idaho, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.